Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 438, NWS Little Rock, AR

November 26, 2001Cleveland County, Jefferson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Nov 26, 2001, 5:29 PM CST for Cleveland County, Jefferson County, Arkansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 26, 2001, 5:29 PM CST (23:29 UTC)
Expired
Nov 26, 2001, 6:15 PM CST
In force
46 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cleveland County, AR, Jefferson County, AR

The radar

The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 26, 5:40 PM CSTThunderstorm Wind 50 EPine Bluff, ARSeveral buildings in downtown Pine Bluff sustained wind damage from a severe thunderstorm. One of the buildings collapsed. Numerous trees were also blown down.
Nov 26, 6:00 PM CSTTornado F2Orlando, ARA strong tornado moved from northeast Bradley County into southeast Cleveland County. Two houses sustained major damage and several other houses had roof damage. A large farm shed was destroyed as were two barns. A chicken house also had major damage. One

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 1:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 3:00 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Nov 26, 3:00 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CST MON NOV 26 2001

A RATHER COMPLEX WEATHER SCENARIO CONTINUES TO UNFOLD. SEVERE WEATHER
TONIGHT WILL MOVE OUT AND MAKE WAY FOR A SIGNIFICANT WINTRY WEATHER
EPISODE BEGINING AS EARLY AS TUESDAY NIGHT AND CONTINUING THROUGH
MOST OF WEDNESDAY. 8H TEMPS AND THICKNESS VALUES INDICATE SNOW OVER
MOST SECTIONS.

FCSTID = 38

.LZK...NONE.

In the hours before

Special weather statement, Nov 26, 11:42 AM CST, 5 hours 47 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-262300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1142 AM CST MON NOV 26 2001

...SEVERE THUNDERSTORMS AND POSSIBLE TORNADOS EXPECTED THIS
AFTERNOON AND EVENING ACROSS MUCH OF ARKANSAS...

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE
SOUTHEAST HALF OF ARKANSAS LATE THIS AFTERNOON AND THROUGH THIS
EVENING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
THE REMAINDER OR ARKANSAS WITH THE EXCEPTION OF THE FAR NORTHWEST.

CURRENTLY...A STRONG LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTHWEST
NEBRASKA WITH A COLD FRONT TRAILING ACROSS CENTRAL OKLAHOMA AND
TEXAS. A WARM FRONT HAS MOVED INTO ARKANSAS LATE THIS MORNING. AS
THE WARM FRONT CONTINUES TO MOVE NORTH...THE ATMOSPHERE WILL
RAPIDLY DESTABILIZE WITH WARM SURFACE TEMPERATURES AND ABUNDANT
MOISTURE.

VERTICAL WIND PROFILES SUGGEST DAMAGING WIND GUSTS WILL OCCUR WITH
THESE SEVERE THUNDERSTORMS. ALSO...THERE IS A POTENTIAL FOR THESE
THUNDERSTORMS TO ROTATE RESULTING IN TORNADOS.

PERSONS ACROSS ARKANSAS SHOULD REVIEW SEVERE WEATHER SAFETY RULES AND
PLANS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY
MANAGERS WILL LIKELY BE ACTIVATED THIS AFTERNOON AND TONIGHT IN
RESPONSE TO SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION
REGARDING THE SEVERE WEATHER THREAT.
Special weather statement, Nov 26, 1:07 PM CST, 4 hours 22 minutes before
ARZ052>057-062>069-270000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
107 PM CST MON NOV 26 2001

TORNADO WATCH 824 IS IN EFFECT UNTIL 6 PM. THIS WATCH IS IN EFFECT
FOR AN AREA...GENERALLY ALONG AND SOUTH OF A LINE FROM GLENWOOD...TO
STUTTGART.

ATMOSPHERIC CONDITIONS ARE EXPECTED TO QUICKLY BECOME UNSTABLE THIS
AFTERNOON ACROSS THE WATCH AREA...AHEAD OF A COLD FRONT...MOVING EAST
ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS. THE UNSTABLE
CONDITIONS...ALONG WITH VERTICAL WIND PROFILES SUGGEST THUNDERSTORMS
THAT FORM AHEAD OF THE COLD FRONT WILL DEVELOP QUICKLY...AND WILL
LIKELY BECOME SUPERCELLS.  THE SUPERCELL THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS...AND
TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS SEVERE WEATHER THREAT.

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 4:17 PM CSTTornado WarningLZKClark28 min
Nov 26, 4:28 PM CSTSevere Thunderstorm WarningLZKDallas32 min
Nov 26, 4:42 PM CSTTornado WarningLZKOuachita33 min
Nov 26, 4:45 PM CSTTornado WarningLZKCalhoun45 min
Nov 26, 5:03 PM CSTSevere Thunderstorm WarningLZKGrant42 min
Nov 26, 5:23 PM CSTTornado WarningLZKBradley37 min
Nov 26, 5:58 PM CSTTornado WarningLZKCleveland32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.